Alert archive / Idaho / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 24, 1999, 4:26 PM PDT for Nez Perce County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 24, 1999, 4:26 PM PDT (23:26 UTC)
- Expired
- Jun 24, 1999, 5:15 PM PDT
- In force
- 49 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nez Perce County, ID
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 2:00 PM PDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WUUS1 KGEG 242328 RRA SVRGEG IDC061-069-250015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 426 PM PDT THU JUN 24 1999 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEWIS COUNTY IN IDAHO SOUTH CENTRAL NEZ PERCE COUNTY IN IDAHO * UNTIL 515 PM PDT * AT 424 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES EAST OF WALLOWA COUNTY...OR ABOUT 38 MILES SOUTH OF LEWISTON...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT THURSDAY EVENING(900 PM MDT) FOR IDAHO. AND WASHINGTON. LAT...LON 4586 11709 4573 11691 4605 11637 4622 11660
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:15 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 2:15 PM PDT, 2 hours 11 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
215 PM PDT THU JUN 24 1999
ADVERTIZED CONVECTION IS NOW STARTING TO FIRE OFF ACROSS MOST OF THE
CWA. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED TO COVER MOST ZNS OF
EASTERN WA AND ID PANHANDLE. VERY UNSTABLE AIR MASS W/CAPE VALUES IN
EXCESS OF 1000 J/KG AND LIS OF -5 COUPLED UP WITH A GOOD DIFLUENCE
SIGNATURE ALOFT WILL CONTINUE THROUGH EARLY THIS EVENING. THE WATCH
EXTENDS TO 8PM PDT. STRONG CAA WITH A UPPER LEVEL TROUGH WILL BEGIN
TO COOL TEMPERATURES THEREBY STABILIZING THE AIR MASS LATER TO NIGHT
DECREASING THE THUNDERSTORM THREAT BUT SCATTERED SHOWERS WILL PERSIST
OVER THE EASTERN PART OF THE CWA THROUGH TONIGHT. THE CAA WILL ALSO
KEEP THERMAL AND PRESSURE GRADIENTS QUITE TIGHT SO THE EAST SLOPE ZNS
WILL BECOME BREEZY/WINDY THIS AFTERNOON THROUGH MOST OF THE NIGHT.
UPPER TROUGH TRACKS OVER CWA FRIDAY/SATURDAY PER ALL 12Z MODELS FOR
COOL TEMPS AND SCATTERED POPS MAINLY OMTNS IN THE AFTERNOON.
EXTENDED...UPPER TROUGH EXITING CWA AND FLAT RIDGE MOVING IN. WILL
DECREASE SHOWERS SUNDAY AND MOSTLY SUNNY MONDAY BEFORE NEXT SHORTWAVE
MOVES INTO CWA TUESDAY.
...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...
GEG 048/064/047/066 4111
CQV 046/066/045/069 5222
S86 045/063/044/065 5222
COE 048/063/046/065 4111
WWP 044/061/043/063 5222
LWS 054/071/050/072 4100
MOS 047/063/046/065
EAT 052/070/050/072 1000
.GEG...SEVERE THUNDERSTORM WATCH FOR EASTERN WASHINGTON AND IDAHO
PANHANDLE TILL 03Z.In the hours before
Special weather statement, Jun 24, 2:30 PM PDT, 1 hour 56 minutes before
IDZ001>004-026-027-WAZ031>038-041-043-044-250300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 230 PM PDT THU JUN 24 1999 ...SEVERE THUNDERSTORMS WATCH IN EFFECT UNTIL 8 PM PDT FOR PORTIONS OF EASTERN WASHINGTON AND NORTH IDAHO... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN EASTERN WASHINGTON AND NORTH IDAHO WHITMAN...LINCOLN...STEVENS...ADAMS...GARFIELD...PEND OREILLE...EASTERN OKANOGAN...FERRY...DOUGLAS...GRANT...SPOKANE... ASOTIN...BONNER... BOUNDARY... KOOTENAI... SHOSHONE... BENEWAH.. LATAH... NEZ PERCE... LEWIS THE WATCH IS EFFECTIVE THIS THURSDAY AFTERNOON AND EVENING FROM 200 PM UNTIL 800 PM PDT. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 24, 2:30 PM PDT, 1 hour 56 minutes before
IDZ001>004-026-027-WAZ031>038-041-043-044-250300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 230 PM PDT THU JUN 24 1999 ...SEVERE THUNDERSTORMS WATCH IN EFFECT UNTIL 8 PM PDT FOR PORTIONS OF EASTERN WASHINGTON AND NORTH IDAHO... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN EASTERN WASHINGTON AND NORTH IDAHO WHITMAN...LINCOLN...STEVENS...ADAMS...GARFIELD...PEND OREILLE...EASTERN OKANOGAN...FERRY...DOUGLAS...GRANT...SPOKANE... ASOTIN...BONNER... BOUNDARY... KOOTENAI... SHOSHONE... BENEWAH.. LATAH... NEZ PERCE... LEWIS THE WATCH IS EFFECTIVE THIS THURSDAY AFTERNOON AND EVENING FROM 200 PM UNTIL 800 PM PDT. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 24, 3:34 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
334 PM PDT THU JUN 24 1999
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM REPUBLIC WA
06/24/99 FERRY 2.03 INCHES PRECIPITATION
6 MILES SE OF REPUBLIC AND
SMALL HAIL.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:26 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 49 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.